Dec 7, 2003
I am on 4mg of Avandia to help facial lipoatrophy . I have been on it for about 9 months now and have not seen any improvement, maybe in fact a slight worsening (though that could be the meds or ?) The meds I am on are the friendlier ones (abc, viread, viramune). My question is could the avandia be making the lipo worse? Is it worth staying on the avandia for at least a full year or just stop now since I am seeing no difference? I know it may take a year or more for some fat to recover. Thank you for your time.
Response from Dr. Conway
Three studies have reported the effects of therapy with rosiglitazone (Avandia). Jarvinen and colleagues from Helsinki performed a placebo-controlled trial using 8 mg of rosiglitazone for 6 months, and was unable to show a statistically significant difference in either visceral or subcutaneous fat. Gelato and colleagues from Stony Brook Hospital in New York performed an open-label study in 8 subjects, and demonstrated a 23% increase in mean sub-cutaneous fat. Hadigan presented the results of a randomized, placebo-controlled trial of rosiglitazone at the recent 5th Workshop on Lipodystrophy. Therapy was placebo-controlled for 3 months, and then followed by 3 months of open-label therapy (so total therapy for 6 months). A 5% increase in leg fat was noted at 3 months, and a 12% increase in abdominal fat at 6 months. I am not aware of any information suggesting a worsening of fat loss with Avandia. My colleague Dr. Moyle suggests there may be more data at the Retrovirus meeting in February 2004. If I were you, I might wait until then to review the information and make up your mind, paying attention to the dose and duration of Avandia therapy that will have been shown to work.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vaginal Discharge After Masturbation Worried I Have HIV
- How To Completely Get Rid Of Vaginal Discharge?
- What If You Have Pimples On Your Lips Is That A Sign Of A Std?
- Acute Infection 5 Days After Exposure
- Are Swollen Lymph Nodes Hard?
- Broken Skin On Penis And Dry Humping With Underwear On
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.